Alert archive / New York / Wind Advisories in 2005
Wind Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Nov 6, 2005, 2:24 PM EST for 10 counties in New York. It took effect at Nov 6, 2005, 9:00 PM EST. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2005, 2:24 PM EST (19:24 UTC)
- In effect from
- Nov 6, 2005, 9:00 PM EST
- Expired
- Nov 6, 2005, 9:54 PM EST
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 061924 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 224 PM EST SUN NOV 6 2005 ...STRONG WINDS WILL PERSIST TONIGHT... .ONCE A COLD FRONT GOES BY THIS EVENING...STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS UPSTATE NEW YORK. WINDS WILL BEGIN TO SLOWLY DIMINISH TOWARDS DAYBREAK. NYZ009-015>018-022-023-025-036-037-044-070330- /O.NEW.KBGM.WI.Y.0002.051107T0200Z-051107T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 224 PM EST SUN NOV 6 2005 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST MONDAY. WEST TO SOUTHWEST WINDS WILL AVERAGE 20 TO 30 MPH OVERNIGHT ACROSS THE FINGER LAKES REGION...INCLUDING THE SYRACUSE METRO AREA...THE WESTERN MOHAWK VALLEY...AND THE SOUTHERN TUG HILL REGION. FREQUENT GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THIS EVENING...PARTICULARLY ACROSS THE HIGHER TERRAIN. WINDS WILL GRADUALLY DIMINISH TOWARDS SUNRISE. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES. YOU CAN ALSO VISIT OUR INTERNET SITE AT WEATHER.GOV. $$ MJ
1 follow-up statement
000 WWUS71 KBGM 070254 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 954 PM EST SUN NOV 6 2005 NYZ009-015>018-022-023-025-036-037-044-070400- /O.CAN.KBGM.WI.Y.0002.000000T0000Z-051107T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 954 PM EST SUN NOV 6 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. SUSTAINED WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH, WITH GUSTS TO 40 MPH, WILL CONTINUE OVERNIGHT. HOWEVER, THESE WINDS ARE BELOW ADVISORY CRITERIA. THEREFORE, THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:00 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 6, 10:00 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 AM EST SUN NOV 6 2005 .SHORT TERM (REST OF TODAY - MONDAY)... PROSPECTS FOR LINEAR CONVECTIVE DEVELOPMENT AHEAD OF INCOMING FRONT / UPPER-LEVEL TROUGH STILL LOOK GOOD. NARROW DRY SLOT COMING INTO CENTRAL NY...AS OF LATE MORNING...SHOULD HELP DESTABILIZE THE ATMOSPHERE...ALONG WITH DEVELOPING HEIGHT FALLS. WELL CONTINUE THE ENHANCED WORDING FOR STRONG DAMAGING WINDS WITH ANY THUNDERSTORMS. INITIAL SVR THUNDERSTORM WATCH WILL BE ISSUED FOR THE FINGER LAKES REGION OF CENTRAL NY AND BRADFORD COUNTY PA...JUST WEST OF INTERSTATE 81. OVERNIGHT...BEHIND THE FRONT OVERNIGHT EXPECT WINDS WILL CONTINUE TO GUST IN 35-45 MPH RANGE. NOT CONVINCED YET TO GO WITH WIND ADVISORY FOR POST CONVECTION PERIOD. WILL LET NEXT SHIFT MAKE THE FINAL CALL. MUCH COOLER AIR WILL POUR DOWN FROM CANADA BEHIND FRONT, HOWEVER AMPLE CLOUD COVER WILL BE IN PLACE SO EXPECT TEMPS WILL REMAIN AROUND 40-44F. THERE IS A SLIGHT CHC FOR WET SNOW TOWARD END OF PERIOD OVER THE HIGH TERRAIN, AND WILL WORD AS SUCH IN THE TEXT ZONES. MONDAY...MUCH DRIER AIR WILL BE IN PLACE HOWEVER WNW FLOW OFF LAKES AND SOME LL INSTABILITY SHOULD INCREASE CLOUDS DOWNSTREAM. WILL KEEP CHC POPS DOWNWIND OF LAKES. - DJP / MJ && .LONG TERM (MON NGT-SAT)... FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. FAIRLY BENIGN EARLY IN THE PERIOD BEFORE APPROACH OF COLD FRONT AROUND MID WEEK. 12Z GFS MORE PROGRESSIVE WITH THIS SYSTEM THEN PREVIOUS RUN WHICH IS IN BETTER AGREEMENT WITH HPC THINKING. THIS FRONT MOVES THRU MOST OF THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY BEFORE PERHAPS STALLING ACROSS THE MID ATLANTIC...POSSIBLY EXTENDING PRECIP CHCS ESP ACROSS OUR SOUTHERN ZONES THRU THURS NGT. HIGH PRESSURE RETURNS FOR THE END OF THE PERIOD. -JL && .AVIATION (06/06Z - 06/06Z)... MAINLY VFR EARLY THIS MORNING WITH SOME VALLEY FOG EXPECTED. KELM WILL BOUNCE BETWEEN 1/2 MI - 2 MI THROUGH SUNRISE IN FOG/MIST, WITH CIGS DOWN TO 100-200 FT AT TIMES. MID LEVEL CLOUDS WILL THICKEN THIS AFTERNOON IN ADVANCE OF A FORECAST LINE OF THUNDERSTORMS. WIND GUSTS IN EXCESS OF 40 KTS ARE POSSIBLE WITH THE LINE. DJP- && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Nov 6, 2:39 AM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 239 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 239 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. PADAVONA
In the hours before
Special weather statement, Nov 6, 10:30 AM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062100- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 1030 AM EST SUN NOV 6 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE SUNDAY AFTERNOON AND EVENING, WITH A LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY AND PRECEDE IT. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE, WITH WIND GUSTS OF GREATER THAN 50 MPH. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER BETWEEN 1 PM AND 3 PM. THE THUNDERSTORMS WILL AFFECT THE INTERSTATE 81 CORRIDOR BETWEEN 2 PM AND 5 PM, THEN ADVANCE INTO THE MOHAWK VALLEY, POCONOS, AND CATKSILLS AROUND SUNSET. BEHIND THE FRONT SUNDAY EVENING, SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE, WITH GUSTS OF 40 TO 50 MPH POSSIBLE, PARTICULARLY OVER THE FINGER LAKES, MOHAWK VALLEY, AND SOUTHERN TUG HILL OF CENTRAL NEW YORK. THE WINDS WILL GRADUALLY SUBSIDE ON MONDAY. THE HEAVY RAINS OF OCTOBER, COMBINED WITH THE RECENT SNOW AND HIGH WIND EVENTS, HAVE LIKELY WEAKENED THE ROOT SYSTEMS OF SOME TREES. THIS WILL ADD TO THE LIKELIHOOD OF DOWNED TREES SUNDAY AND SUNDAY NIGHT. THE NATIONAL WEATHER SERVICE IN BINGHAMTON WILL CONTINUE TO MONITOR THIS SITUATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR LATER STATEMENTS. YOU MAY ALSO VISIT OUR WEB SITE AT WEATHER.GOV. PADAVONA / JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:29 PM EST | Severe Thunderstorm Warning | BGM | Steuben | 46 min |
| Nov 6, 3:13 PM EST | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 47 min |
| Nov 6, 3:53 PM EST | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Cortland, Onondaga, Schuyler, Seneca and 2 more | 52 min |
| Nov 6, 4:31 PM EST | Severe Thunderstorm Warning | BGM | Madison, Oneida | 59 min |
| Nov 6, 4:44 PM EST | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Otsego, Tioga | 46 min |
| Nov 6, 5:28 PM EST | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 47 min |
| Nov 6, 6:09 PM EST | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| Nov 6, 6:43 PM EST | Severe Thunderstorm Warning | BGM | Sullivan | 62 min |
Nearby
Wind Advisories in New York, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.